# SDR 2001FA0000146

- Difficulty date: July 24, 2001
- Submitted: July 24, 2001
- Operation: General aviation
- Engine: Cont IO520C
- Engine time: 3 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Part number: 646778
- Condition: Gouged
- Location: Engine
- Part time: 3 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FACTORY REBUILT ENGINE WITH 3.3 TTIS WAS BEING DISASSEMBLED FOR INSPECTION DUE TO A PROPELLER STRIKE.  ONE OF THE #6 CONNECTING ROD BOLTS COULD NOT BE REMOVED WITH REASONABLE PRESSURE AND HAD TO BE DRIVEN OUT OF THE CAP.  INSPECTION OF THE BOLT REVEALED THAT A BURR AND EVIDENCE OF GALLING HAD OCCURRED ON THE SHANK AT THE POINT WHERE ROD AND CAP PARTING SURFACES MEET.  THE CAP WAS DAMAGED WITH SIGNIFICANT GOUGING WHERE THE BOLT HAD TO BE DRIVEN OUT LEAVING IT UNSERVICEABLE.
